# SDR ORJA9799

- Difficulty date: June 17, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N875RA
- Make and model: Doug DC-9-83
- Aircraft serial: 53182
- Engine: Pwa JT8D219
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Left
- Stage of operation: CL
- Nature of condition: E, J, T
- Precautionary procedure: A

## Discrepancy

LAS - IMMEDIATELY AFTER FLAPS UP AND SETTING CLIMB POWER LEFT ENGINE FAILURE WITH VIBRATIONS.  RAMP INSPECTION AFTER EMERGENCY RETURN SHOWED COWLING HOLE.  MAINTENANCE GROUND INSPECTION OF ENGINE FOUND UNCONTAINED FAILURE IN THE T-1 AREA OF ENGINE.  ENGINE WAS REMOVED AND SENT TO SHOP FOR TEARDOWN INSPECTION.  (M)
